What to do if I was prescribed amoxicillin due to a dental appointment but the amount prescribed was more than I usually take and I had a severe reaction?

Get Legal Help Today

 Secured with SHA-256 Encryption

What to do if I was prescribed amoxicillin due to a dental appointment but the amount prescribed was more than I usually take and I had a severe reaction?

I had itching, severe stomach pain, diarrhea, blood in my stool, a cold sweat and i lost consciousness. Can I go after the pharmacist or dentist to be made whole?

Asked on April 26, 2013 under Malpractice Law, South Carolina

Answers:

MD, Member, California Bar / FreeAdvice Contributing Attorney

Answered 8 years ago | Contributor

It depends on if the amount prescribed to you was the normal strength based on your age and height and weight. If not, then you may have a case. If you have never had a history of allergic reactions to such medications, and the prescription was the normal amount, then there was no negligence, simply a bad event.


IMPORTANT NOTICE: The Answer(s) provided above are for general information only. The attorney providing the answer was not serving as the attorney for the person submitting the question or in any attorney-client relationship with such person. Laws may vary from state to state, and sometimes change. Tiny variations in the facts, or a fact not set forth in a question, often can change a legal outcome or an attorney's conclusion. Although AttorneyPages.com has verified the attorney was admitted to practice law in at least one jurisdiction, he or she may not be authorized to practice law in the jurisdiction referred to in the question, nor is he or she necessarily experienced in the area of the law involved. Unlike the information in the Answer(s) above, upon which you should NOT rely, for personal advice you can rely upon we suggest you retain an attorney to represent you.

Get Legal Help Today

Find the right lawyer for your legal issue.

 Secured with SHA-256 Encryption